Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 21, 2021Cumberland County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 21, 2021, 3:50 PM CDT for Cumberland County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 3:50 PM CDT (20:50 UTC)
Expired
Jun 21, 2021, 4:30 PM CDT
In force
40 min
Issued by
NWS Nashville, TN

County Cumberland County, TN

The radar

The Knoxville radar (KMRX), 141 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1530 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
1.3
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted.

783 
WWUS84 KOHX 212050
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
350 PM CDT Mon Jun 21 2021
 
TNZ032>034-065-066-212130-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-White TN-
350 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...NORTHERN
CUMBERLAND...NORTHEASTERN WHITE...SOUTHEASTERN PUTNAM AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 430 PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monterey, or 10 miles southeast of Cookeville, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crossville, Fairfield Glade, Monterey, Grimsley, Slate Springs and
Clarkrange.

This includes Interstate 40 between mile markers 291 and 317.
 
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3599 8546 3608 8547 3615 8543 3631 8483
      3629 8483 3629 8487 3628 8488 3624 8488
      3621 8491 3618 8490 3615 8491 3613 8487
      3608 8483 3610 8482 3609 8480 3606 8479
      3604 8477 3601 8476
TIME...MOT...LOC 2050Z 257DEG 29KT 3609 8534 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:00 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 21, 2:00 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
200 PM CDT Mon Jun 21 2021

.DISCUSSION...

Strong thunderstorms have already developed for some of our
northern counties with additional strong to possibly severe
thunderstorms expected through the evening hours. A severe
thunderstorm watch is in effect for those generally along and
north of I-40. Main concerns for any strong to severe storm that
develops will be damaging wind gusts and small hail. There is
plenty of instability across the area, and shear looks the best in
the watch area. Can't rule out an isolated tornado, but there is
not substantial low-level rotation for this to be the main threat.
The threat of severe weather (minus flooding) should conclude as
we move into the late evening as storms will generally move to
the NE and out of our area. While the damaging wind/hail threat
will end, additional rounds of showers following our ongoing
showers/storms could mean flooding issues. A big question that
remains is where the heaviest rainbands set up and how long they
train over a particular area potentially leading to flooding
issues. If the heaviest rainbands move over the same area, this
would likely spell some localized flooding issues. PWAT values are
near 2" to our NW and 1.5" to our SE. This high of PWAT values
coupled with several hours and rounds of rain leads to a flooding
threat. The flooding threat would likely continue into the
overnight hours, as additional showers linger across the area.

Surface frontal boundary will clear the area overnight tonight, ushering
out any lingering showers by tomorrow morning and in drier
conditions for the next few days. Highs will be much cooler behind
the front, with highs in the mid to upper 70s tomorrow and upper
70s to low 80s on Wednesday. Unfortunately, the pleasant weather
can only last so long as surface winds will become southerly
Wednesday night into Thursday, bringing back warmer temps and
moisture to the area. Think most of the day Thursday will remain
dry, but expect some scattered showers and t'storms to return to
the area on Friday. This weekend into a least the first half of
next week looks pretty unsettled as a boundary begins to set up
over the area. An upper-level trough will slowly extend into the
eastern half of the U.S., but will take several days to do so
leaving us with southerly surface flow and plenty of moisture.
Highs will remain in the mid 80s with overnight lows in the upper
60s to low 70s through the weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR conditions will quickly deterioate to MVFR with RA/TSRA
moving into the area this afternoon. Best TSRA timing appears to
be 19Z-22Z for KCKV, 21Z-23Z for KBNA and KMQY, and 22Z-01Z for
KCSV. Beyond this time frame, RA along with MVFR ceilings and
visibilities will plague all taf locations except for KCKV (until
02Z) through at least 08Z. Conditions improve after 12Z with all
sites returning to VFR by 18Z/22.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      61  78  57  83  64 /  80   0   0   0   0
Clarksville    58  76  54  81  61 /  60   0   0   0   0
Crossville     59  72  51  78  59 /  90  20   0   0   0
Columbia       60  78  55  82  62 /  80   0   0   0   0
Lawrenceburg   61  77  55  82  62 /  80  10   0   0   0
Waverly        58  76  55  81  62 /  70   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Adcock
AVIATION........Hurley
Hazardous weather outlook, Jun 21, 5:24 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
524 AM CDT Mon Jun 21 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-221030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
524 AM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong to possibly severe storms are expected this afternoon
and evening. The main threats will be damaging straight line winds
and isolated flooding if storms repeatedly track over the same areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

In the hours before

Special weather statement, Jun 21, 1:59 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
159 PM CDT Mon Jun 21 2021

TNZ028-030-064-211945-
Wilson TN-De Kalb TN-Smith TN-
159 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHWESTERN DE KALB AND
SOUTHEASTERN WILSON COUNTIES UNTIL 245 PM CDT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Watertown, or 11 miles south of Lebanon, moving
northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Lebanon, Carthage, Watertown, Gordonsville, Hickman, South Carthage,
Alexandria, Cedars Of Lebanon State Park, Center Hill Lake, Tuckers
Crossroads and Edgar Evans State Park.

This includes Interstate 40 between mile markers 241 and 266.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3639 8592 3608 8578 3597 8627 3598 8631
      3599 8631 3599 8633 3610 8640
TIME...MOT...LOC 1859Z 243DEG 34KT 3605 8627

Barnwell
Local storm report, Jun 21, 2:45 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     CHARLOTTE               36.18N  87.35W
06/21/2021                   DICKSON            TN   911 CALL CENTER

            TREES DOWN IN PARTS OF THE COUNTY INCLUDING HWY 47 IN
            CHARLOTTE AND CUMBERLAND FURNACE.

&&

EVENT NUMBER OHX2100542

CMA
Special weather statement, Jun 21, 3:10 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
310 PM CDT Mon Jun 21 2021

TNZ008-009-027>030-059-062-212100-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Trousdale TN-
Sumner TN-Macon TN-Smith TN-
310 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...DAVIDSON...
NORTHWESTERN RUTHERFORD...SOUTHERN SUMNER...NORTHERN WILLIAMSON...
WILSON...SOUTHERN MACON AND TROUSDALE COUNTIES UNTIL 400 PM CDT...

At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hendersonville to near Fairview. Movement
was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Franklin, Gallatin, Lebanon, Hartsville, Nashville, Madison,
Hendersonville, Smyrna, Brentwood, La Vergne, Mount Juliet,
Goodlettsville, Millersville, Nolensville, Forest Hills, Oak Hill,
Belle Meade, Lakewood, Hermitage and Rural Hill.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3647 8582 3592 8649 3593 8717 3605 8705
      3604 8704 3606 8704 3643 8665
TIME...MOT...LOC 2009Z 271DEG 38KT 3638 8657 3595 8702

10
Local storm report, Jun 21, 3:28 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND DMG     8 NE ASHLAND CITY       36.36N  86.96W
06/21/2021                   CHEATHAM           TN   SOCIAL MEDIA

            TREE BLOWN DOWN ACROSS A POWERLINE.

&&

EVENT NUMBER OHX2100543

21
Local storm report, Jun 21, 3:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND DMG     LIVINGSTON              36.39N  85.33W
06/21/2021                   OVERTON            TN   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE LIVINGSTON AREA.

&&

EVENT NUMBER OHX2100544

21
Special weather statement, Jun 21, 3:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
350 PM CDT Mon Jun 21 2021

TNZ032>034-065-066-212130-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-White TN-
350 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...NORTHERN
CUMBERLAND...NORTHEASTERN WHITE...SOUTHEASTERN PUTNAM AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 430 PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monterey, or 10 miles southeast of Cookeville, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crossville, Fairfield Glade, Monterey, Grimsley, Slate Springs and
Clarkrange.

This includes Interstate 40 between mile markers 291 and 317.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3599 8546 3608 8547 3615 8543 3631 8483
      3629 8483 3629 8487 3628 8488 3624 8488
      3621 8491 3618 8490 3615 8491 3613 8487
      3608 8483 3610 8482 3609 8480 3606 8479
      3604 8477 3601 8476
TIME...MOT...LOC 2050Z 257DEG 29KT 3609 8534

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:18 PM CDTSpecial Weather StatementOHXMacon27 min
Jun 21, 12:53 PM CDTSpecial Weather StatementOHXStewart52 min
Jun 21, 1:32 PM CDTSpecial Weather StatementOHXRobertson43 min
Jun 21, 1:41 PM CDTSpecial Weather StatementOHXDickson, Houston, Montgomery, Stewart49 min
Jun 21, 1:52 PM CDTSpecial Weather StatementOHXClay23 min
Jun 21, 1:59 PM CDTSpecial Weather StatementOHXSmith, Wilson46 min
Jun 21, 2:04 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson41 min
Jun 21, 2:05 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery40 min
Jun 21, 2:36 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson39 min
Jun 21, 2:38 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Putnam, Smith37 min
Jun 21, 3:10 PM CDTSpecial Weather StatementOHXDavidson, Trousdale, Wilson50 min
Jun 21, 3:13 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Overton, Pickett47 min
Jun 21, 3:40 PM CDTSevere Thunderstorm WarningOHXFentress, Overton35 min
Jun 21, 4:39 PM CDTSpecial Weather StatementOHXCannon, Warren51 min
Jun 21, 4:44 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Van Buren, Warren, White46 min
Jun 21, 5:22 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, Warren, White38 min
Jun 21, 5:57 PM CDTSevere Thunderstorm WarningOHXCumberland33 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.